Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 80, NWS Mobile, AL

December 11, 2013George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Dec 11, 2013, 11:23 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Dec 12, 2013, 10:47 AM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2013, 11:23 AM CST (17:23 UTC)
In effect from
Dec 12, 2013, 10:47 AM CST
Expired
Dec 14, 2013, 4:45 PM CST
In force
54 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.68 ft at Dec 13, 2013, 8:00 AM CST.

actionminormoderate15202512/1112/1212/1312/1412/15
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 111723
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1123 AM CST WED DEC 11 2013



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVER IN MISSISSIPPI... 

  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.HEAVY RAINFALL HAS OCCURRED OVER THE PAST FEW DAYS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-121723-
/O.NEW.KMOB.FL.W.0080.131212T1800Z-131213T0000Z/
/LEKM6.1.ER.131212T1800Z.131212T1800Z.131212T1800Z.NO/
1123 AM CST WED DEC 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM THURSDAY AFTERNOON UNTIL THURSDAY EVENING
* AT 10AM WEDNESDAY THE STAGE WAS...18.6 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET 
* FORECAST TO RISE TO FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO
  NEAR FLOOD STAGE THROUGH TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EARLY EVENING.
* AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.

$$
4 follow-up statements
000 
WGUS84 KMOB 121648
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1048 AM CST THU DEC 12 2013
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-131648-
/O.EXT.KMOB.FL.W.0080.131212T1647Z-131214T0359Z/
/LEKM6.1.ER.131212T1307Z.131213T0000Z.131213T2159Z.NO/
1048 AM CST THU DEC 12 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL FRIDAY EVENING 
* AT 10AM THURSDAY THE STAGE WAS 20.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 131652
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1052 AM CST FRI DEC 13 2013
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-141652-
/O.EXT.KMOB.FL.W.0080.000000T0000Z-131215T0000Z/
/LEKM6.1.ER.131212T1307Z.131213T1800Z.131214T1800Z.NO/
1052 AM CST FRI DEC 13 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL SATURDAY EVENING 
* AT 10 AM FRIDAY THE STAGE WAS 20.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 20.7 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* AT 20 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 141642
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1042 AM CST SAT DEC 14 2013
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-150359-
/O.EXT.KMOB.FL.W.0080.000000T0000Z-131215T0359Z/
/LEKM6.1.ER.131212T1307Z.131213T2015Z.131214T2159Z.NO/
1042 AM CST SAT DEC 14 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL THIS EVENING 
* AT 10 AM SATURDAY THE STAGE WAS 20.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 20 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 142245
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
445 PM CST SAT DEC 14 2013
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
   CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-142315-
/O.CAN.KMOB.FL.W.0080.000000T0000Z-131215T0359Z/
/LEKM6.1.ER.131212T1307Z.131213T2015Z.131214T1922Z.NO/
445 PM CST SAT DEC 14 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL THIS EVENING 
* AT 4 PM SATURDAY THE STAGE WAS 19.9 FEET 
* FLOOD STAGE IS 20 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 11, 3:39 AM CST, 7 hours 44 minutes earlier.

Area forecast discussion, Dec 11, 3:39 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CST WED DEC 11 2013

.SHORT TERM TODAY THROUGH THURSDAY NIGHT...A 1031 MB SFC HIGH
CURRENTLY OVER THE TN VALLEY WILL QUICKLY MOVE EAST TO THE NORTH
CAROLINA COAST TODAY. HOWEVER...A STRONGER 1040MB SFC HIGH WILL
QUICKLY MOVE SOUTH OUT OF THE NORTHERN PLAINS AND INTO THE SOUTHERN
PLAINS EAST INTO THE TN VALLEY BY THURSDAY MORNING. THIS HIGH WILL
REINFORCE THE BELOW NORMAL TEMPERATURES ACROSS OUR AREA. HIGHS TODAY
ARE EXPECTED TO REACH THE UPPER 50S INLAND TO LOWER 60S ALONG THE
COAST. LOWS TONIGHT ARE A LITTLE UNCERTAIN. WE WILL HAVE A RETURN OF
LOW LEVEL COLD AIR ADVECTION...BUT AT THE SAME TIME WINDS WILL LIKELY
NOT DECOUPLE DUE TO A TIGHTER PRESSURE GRADIENT. IN ADDITION...SOME
HIGH LEVEL CLOUD COVER WILL ALSO MOVE THROUGH THE REGION AT TIMES.
THEREFORE...DID NOT GO AS LOW AS THE COLDEST MOS GUIDANCE FOR THE
TIME BEING. LOWS ARE STILL EXPECTED TO DROP TO AROUND 30 WELL INLAND
WITH MID TO UPPER 30S ALONG THE I-10 CORRIDOR. 34/JFB

LARGE SURFACE HIGH PRESSURE TO EXPAND ACROSS THE SOUTHEASTERN QUARTER
OF THE COUNTRY ON THURSDAY. NO RAIN FORECAST THURSDAY AND THURSDAY
NIGHT. DAYTIME HIGHS THURSDAY FROM THE MID 50S INTERIOR TO NEAR 60
OVER THE SOUTHERN ZONES WILL BE SOME 4 TO 8 DEGREES BELOW SEASONAL
FOR THE 12TH DAY OF DECEMBER. ALTHOUGH THERE WILL BE SOME INCREASE IN
HIGH LEVEL CLOUDS PUSHING IN FROM THE WEST THROUGH THE NIGHT...THESE
MAY BE THIN ENOUGH ALONG WITH LIGHT TO CALM WIND AND DEWPOINTS IN THE
MID TO UPPER 20S TO RESULT IN OVERNIGHT LOWS FALLING OFF INTO THE
UPPER 20S INTERIOR. 35 TO 40 CLOSER TO THE COAST. /10

.LONG TERM FRIDAY THROUGH TUESDAY...TO CLOSE OUT THE WEEK...SURFACE
HIGH OVER THE SOUTHEAST MOVES MORE EAST...TO OFF THE EAST COAST
WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS OVER THE RED RIVER
VALLEY OF TEXAS/OKLAHOMA DURING THE DAY FRIDAY. CLOUDS INCREASING
WITH A MODERATING TREND FORECAST IN TEMPERATURES AS A
SOUTHEAST...RETURN FLOW EVOLVES. THIS BRINGS ABOUT SOME POTENTIAL OF
ADVECTIVE TYPE MARINE FOG FRIDAY NIGHT AND SATURDAY MORNING AS
WELL...AS DEWPOINTS AROUND 60 MOVE NORTHWARD ATOP COOLER WATER
TEMPERATURES OVER BAYS AND SOUNDS. GIVEN THIS POTENTIAL TO OCCUR OVER
3 DAYS OUT...WILL HOLD OFF MENTIONING FOG IN TEXT PRODUCTS...BUT
HIGHLIGHT RISK IN HAZARDOUS WEATHER OUTLOOK. DEEPER GULF MOISTURE
SLOWLY RECOVERS WITH PRECIPITABLE WATER VALUES MOVING TO  1.5 INCHES
BY FRIDAY NIGHT AS THE SURFACE LOW/ATTENDANT COLD FRONT ADVANCES INTO
THE LOWER MISSISSIPPI RIVER VALLEY AND AN INCREASE IN LOW LEVEL SOUTH
TO SOUTHWEST FLOW OPENS UP GULF MOISTURE. THE HIGHEST CHANCES OF
MEASUREABLE RAINS LOOK TO BE SPREADING FROM WEST TO EAST BY FRIDAY
NIGHT INTO SATURDAY AS LIFT BECOMES BETTER DEFINED WITH LOW PRESSURE
AND ASSOCIATED FRONT ADVANCING EAST INTO MISSISSIPPI AND ALABAMA. AN
ASSESSMENT OF INSTABILITY SUGGESTS THE PREDOMINANT MODE OF WEATHER
WILL BE SHOWERS WITH THIS SYSTEM WITH A SMALLER CHANCE OF THUNDER. AT
THIS TIME...IT APPEARS THE RISK FOR SEVERE WEATHER IS LOW. STAY
TUNED.

FRONT PUSHES EAST OF THE AREA BY SATURDAY NIGHT. HIGH PRESSURE
EXPANDS EASTWARD ACROSS THE SOUTHERN STATES SUNDAY AND WILL REMAIN
IN PLACE INTO THE FIRST OF NEXT WEEK. THE HIGH BRINGS A RAIN FREE
PATTERN SUNDAY THROUGH TUESDAY. OVERNIGHT LOWS BACK TO FREEZING OVER
THE INTERIOR MONDAY AND TUESDAY MORNINGS. DAYTIME HIGHS MID/UPPER 50S
INTERIOR TO LOWER 60S COAST SUNDAY/MONDAY TO RANGE FROM 63 TO 66 BY
TUESDAY. /10

&&

.AVIATION 11.12Z ISSUANCE...VFR CONDITIONS ARE EXPECTED THROUGH
THE TAF PERIOD. 34/JFB

&&

.MARINE...OFFSHORE FLOW WILL DIMINISH THROUGH THE DAY TODAY AS HIGH
PRESSURE OVER THE TN VALLEY WEAKENS AND MOVES EAST. ANOTHER STRONG
HIGH PRESSURE SYSTEM WILL BUILD SOUTH OUT OF THE PLAINS TONIGHT...
BRINGING A REINFORCING SURGE OF COLD AIR AND ALSO RESULTING IN A
TIGHTENING OF THE PRESSURE GRADIENT. THIS WILL BRING ANOTHER ROUND
OF MODERATE TO STRONG OFFSHORE FLOW TO THE MARINE AREA LATE TONIGHT
THROUGH THURSDAY. SMALL CRAFT ADVISORIES WILL LIKELY BECOME
NECESSARY FOR THURSDAY MORNING. THE HIGH WILL QUICKLY MOVE EAST INTO
THE WEST ATLANTIC BY FRIDAY AFTERNOON. MEANWHILE...A STORM SYSTEM
WILL BEGIN TO ORGANIZE OVER THE SOUTHERN PLAINS AND MOVE EAST. THIS
RESULTS IN WINDS VEERING TO A MODERATE ONSHORE FLOW BY FRIDAY
AFTERNOON. ANOTHER COLD FRONT MOVES THROUGH THE AREA SATURDAY NIGHT
WITH STRONG OFFSHORE FLOW RETURNING FOR THE END OF THE WEEKEND.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  36  56  33  63 /  00  00  00  00  05
PENSACOLA   61  41  60  36  61 /  00  00  00  00  05
DESTIN      61  44  61  40  61 /  00  00  00  00  05
EVERGREEN   60  32  55  27  61 /  00  00  00  00  05
WAYNESBORO  58  30  54  28  61 /  00  00  00  00  10
CAMDEN      58  30  54  27  59 /  00  00  00  00  05
CRESTVIEW   64  35  60  28  64 /  00  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Dec 11, 4:39 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
439 AM CST WED DEC 11 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
439 AM CST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LIGHT FREEZE IS EXPECTED TONIGHT...GENERALLY ALONG AND NORTH OF
HIGHWAY 84.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LIGHT FREEZE IS EXPECTED ACROSS MOST OF THE REGION THURSDAY
NIGHT...EXCEPT CLOSE TO THE BEACHES.

A STORM SYSTEM WILL MOVE INTO THE REGION FRIDAY NIGHT THROUGH
SATURDAY...BRINGING THE LIKELIHOOD OF RAIN TO THE AREA. WHILE A FEW
THUNDERSTORMS ARE POSSIBLE CLOSE TO THE COAST...THE CHANCE FOR SEVERE
WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-121200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
439 AM CST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG OFFSHORE FLOW WILL REDEVELOP ACROSS THE MARINE
AREA AFTER MIDNIGHT TONIGHT. THIS WILL RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG OFFSHORE WINDS WILL PERSIST THROUGH AT LEAST MIDDAY THURSDAY.
A MODERATE TO STRONG ONSHORE FLOW DEVELOPS BY THE END OF THE WEEK
AHEAD OF AN APPROACHING STORM SYSTEM. THE ONSHORE FLOW WILL BRING
WARM AND HUMID AIR INTO THE AREA. AREAS OF FOG ARE POSSIBLE IN AREA
BAYS AND SOUNDS FRIDAY NIGHT INTO SATURDAY AS THIS AIRMASS MOVES
ACROSS THE COOL INSHORE WATERS.

A COLD FRONT WILL PUSH THROUGH THE MARINE AREA SATURDAY NIGHT...WITH
A MODERATE TO STRONG OFFSHORE FLOW EXPECTED FOR THE END OF THE
WEEKEND.

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.